MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR, 24/26 FR.; BIPOLAR CUTTING LOOP

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR, 24/26 FR.; BIPOLAR CUTTING LOOP
Model Number 27040GP1
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned for investigation.No available result yet.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): on (b)(6) 2021, during a surgical intervention, the bipolar resection loop again separated at the level of the yellow fixation systems.The material is lost between the bladder and the urethra with risks of perforation.
 
Additional Manufacturer Narrative
Upon investigation, it could be confirmed that the loop was bent.Also, at the breaking point of the loop, it can be seen that the wire has melted; this could potentially have been caused by a short circuit when the electrode came too close to the neutral electrode during use.The root cause is most likely due to mechanical overload, i.E.User error.No indication for material or manufacture defect found during investigation.Ifu already included a warning that a mechanical overload can provoke a potential risk for the patient.

Brand Name
CUTTING LOOP, BIPOLAR, 24/26 FR.
Common Device Name
BIPOLAR CUTTING LOOP
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key11863538
Report Number9610617-2021-00045
Device Sequence Number3193956
Product Code FAS
UDI-Device Identifier04048551393482
UDI-Public4048551393482
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27040GP1
Device Catalogue Number27040GP1
Device Lot NumberSP38
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;